MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,INLINE GRIP,5MM X 9CM; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,INLINE GRIP,5MM X 9CM; ULTRASONIC SURGICAL DEVICE
Model Number T3955
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported when the product was disassembled during reprocessing after a coronary artery bypass grafting (cabg), it was noticed that the black rubber ring attached to the active blade was missing.The procedure had already been completed and there was no impact on the procedure or patients health.The patient's current status is unknown.The fallen rubber ring was not collected.Per the facility, if the rubber ring can fall off when the product is assembled, it is assumed that there is a possibility that it may have fallen off inside the patient's body and the most likely location would be the posterior part of the lower leg.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 3 years since the subject device was manufactured.Based on the results of the investigation, since the subject device was not returned to olympus for evaluation, the root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: "be sure to prepare and inspect the following before use.In addition, related equipment used in combination with this product should also be inspected in accordance with their ¿package inserts or electronic package inserts¿ and ¿instruction manuals¿.¿ ¿do not use it if you suspect any abnormality and take action according to chapter 8.¿ ¿if you still suspect an abnormality, please contact the endoscope customer service center or our designated services.Please contact the center, our branch office, or our sales office.The use of equipment with suspected abnormalities may not only prevent it from functioning properly but may also injury the patient's tissues.¿ ¿be sure to check each case and if you suspect any abnormalities, discontinue use, and use a spare product.¿ this supplemental report includes a correction to g2 to provide information that was inadvertently not included in the initial medwatch.Also, information has been added to b5 and h4.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that device defect was discovered during reprocessing of the device after harvesting the blood vessels (grafts) to be used during a coronary artery bypass grafting (cabg) procedure.During disassembly of the device, the dislodged lining was observed to be at the very tip of the probe.There was no confirmation that the broken device piece fell off and into the patient¿s body.There were no abnormal noises noted during the surgical case.The patient did not require any additional treatment and has no health problems related to this event at this time.Furthermore, the facility reports that their device reprocessing steps are as follows: 1.Disassembly.2.Handwashing.3.Automatic cleaning (using mild detergent).4.Sterilization (autoclave).

Brand Name
SONOSURG CURVED SCISSORS,HF,INLINE GRIP,5MM X 9CM
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19554067
Report Number9614641-2024-01266
Device Sequence Number6715927
Product Code LFL
UDI-Device Identifier04953170235733
UDI-Public04953170235733
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT3955
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown